MAUDE Adverse Event Report: COVIDIEN MAGELLAN; SYRINGE, PISTON

COVIDIEN MAGELLAN; SYRINGE, PISTON
Model Number 8881893050
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Submit date: 1/31/2018.An investigation is currently under way; upon completion the results will be forwarded.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reports the inscriptions on the syringe were not visible and the product was still in the package.
 
Additional Manufacturer Narrative
Product id: 8881893050 lot no: 714519x.The manufacturing site received one unpackaged sample with this customer report.A complete investigation was performed.The sample was received with the safety shield extended and in the locked position.A visual inspection to the quality inspection standard was conducted.The inspection of the syringe barrel identified missing and illegible print.The barrel printing was illegible and missing the first digit on each of the unit marks, and there were no graduation lines.A device history record review of the reported lot number(s) confirmed that the product was produced accomplishing quality requirements and released according to established procedures.A definitive root cause was not determined, but the potential root cause identified several possible contributing factors to the reported condition to: missing print may result if the print pad to barrel timing was not correct.The print pad may have gotten damaged or worn.If the viscosity of the ink was incorrect, it may cause the print to not properly transfer.Significant handling of the syringe barrel can result in reduction of print clarity and print presence.These syringes are designed to be a one-time use only syringe.Repeated use of the syringe could smear or wear off the print.During production, the processing equipment is checked regularly to verify that the systems are functioning properly.All lots and shop orders are visually and physically inspected to the quality inspection standard, and the statistical sampling must meet the acceptance quality level requirements during the molding, printing, and assembly process.During manufacturing inspectors routinely examine product to ensure it meets acceptable quality levels.A lot cannot be released unless it passes all specification requirements.All lots and shop orders are visually and physically inspected to the quality inspection standard, and the statistical sampling must meet the acceptance quality level requirements.Per procedure, complaint trends will be evaluated during the monthly meeting to determine if a formal corrective/preventative action (capa) is warranted.If information is provided in the future, a supplemental report will be issued.

Brand Name
MAGELLAN
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
1222 sherwood rd
norfolk NE 68701 9062
MDR Report Key7230565
Report Number1915484-2018-00003
Device Sequence Number19203936
Product Code FMF
UDI-Device Identifier30884521005970
UDI-Public30884521005970
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2022
Device Model Number8881893050
Device Catalogue Number8881893050
Device Lot Number714519X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/08/2018
Supplement Date Received by Manufacturer01/08/2018
Initial Report FDA Received Date01/31/2018
Supplement Report FDA Received Date03/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1